Jump to content


Photo

Oh My


  • Please log in to reply
4 replies to this topic

#1 scully29

scully29
  • Members
  • 1,212 posts
  • Flag:
  • Gender:Female
  • Location:Michigan

Posted 11 June 2006 - 07:25 PM

So I am on Lithium and Zoloft. Last night I took tyenol severe allergy because I didn't want my eyes to itch. 40 mins later I went to the bars. I had one woodchuck cider and had to run to the bathroom to throw up. I know mixing meds and alcohol isn't good (I chose to ignore that), but this has never happened before. Has anyone else encountered this?

#2 Emily

Emily
  • Members
  • 172 posts

Posted 11 June 2006 - 08:21 PM

I've taken Zoloft and alcohol and Allegra-D (for allergies) with no reaction, but I don't know about Lithium or Tylenol.

#3 Melissa

Melissa
  • Members
  • 866 posts
  • Location:Virginia (757)
  • Interests:Softball, Poetry and quiet moments either in the woods or at the beach, They are both so beautiful.

Posted 13 June 2006 - 09:33 PM

I've taken Zoloft and alcohol and Allegra-D (for allergies) with no reaction, but I don't know about Lithium or Tylenol.


Everyone reacts different to medications and alcohol. I am a recovering/alcoholic. Please be careful about mixing meds and alcohol. I have had more than one black-out and many memory losses thanks to mixing the two. Just my 2 cents, Don't mix the meds and alcohol, it could be deadly. Send me a PM if you need further advice.

Melissa

#4 hhlomaxx

hhlomaxx
  • Members
  • 6,417 posts
  • Gender:Male
  • Location:GA USA
  • Interests:Cooking Sports my family

Posted 14 June 2006 - 12:52 AM

Lithium is highly reactive with many other meds as well as food products that have some kind of fermentation process such as alcoholic beverages and cheeses... Please ask your doctor about this.. It is very important that you know what you can and cant eat/take with lithium....


Hal

#5 Sunshineinmyface

Sunshineinmyface

    Wiki Queen

  • Members
  • 10,092 posts
  • Flag:
  • Gender:Female
  • Location:Land of 10,000 Lakes - MN

Posted 14 June 2006 - 04:29 AM

I agree with Melissa and Hal. Everyone reacts differently to each med, let alone combinations of meds. And adding alcohol, being a depressant, counteracts the AD's effect and certainly does not mix well with any meds. And meds and some foods do have adverse effects. Unfortunately many pdocs are not keeping their own knowledge up to date. I find the pharmacist is often the most knowledgeable person to check about interactions of meds and food and alcohol. There are some sites on the internet that allow you to put in meds and herbs and give you possible adverse reactions and give more information than the dr gives about meds.

Be safe please and check with someone about your meds interactions and adverse effects and the alcohol.

Hugs
Sunshine